Mirena - stopping bleeding?!

Hi – I need some advice please ladies … I had the Mirena fitted at the beginning of Feb and have bled lots of days between now and then and although it is a pain, I know it needs time to settle. I had a very bad ‘period’ last month for March and then bled for 7 days of April so I presumed this was still period patterns however I have been spotting for a few days and I am now bleeding heavily again only a week after finishing my ‘period’. I know it can take up to 6 months to settle and stuff and most of my other symptoms are greatly reduced so I’m not complaining about the coil but …

I go on holiday to Florida in 24 days and thanks to Endo I have never had pain/bleeding free holiday for over 7 years :(

My doc mentioned Norethisterone a couple of weeks ago and said to go back before my holiday and she will prescribe me some to take whilst I’m away to stop any unwanted bleeding.

Has anybody else used this with Mirena?

Also, will I have to take this for the whole 2 weeks I’m away because if I stop then the bleeding will come back?

My mum takes these quite often to stop her crazy periods but she is SO SO moody and angry on them that I’m worried they may ruin my holiday just as much as the bleeding!!

Does anybody have any other suggestions to stop the bleeding whilst I’m away?

Many Thanks xx

10 Replies

oldestnewest
  • Hi!

    You sound just like me after getting the marina coil fitted.

    I had constant clotty painful bleeding for about 3 months straight after having it fitted. I was actually booked in to have it removed and one day it was fine. To be honest it took about 5-6 months for everything to completely settle but that is normal. I have had very little bleeding (Tiny bit of spotting once a month) since. I have had it for nearly 2 years and I really like it. It was worth the few months of bleeding to then get 4 years of little bleeding and little pain.

    I took tablets to stop the bleeding which worked fine for me but as soon as I missed/stopped taking them I got it really bad with bleeding and pain.

    I'd recommend just waiting until the week before you go before deciding. It may just stop after this period.

    I hope it works for you because it's works great for me.

    I will say that it hasn't stop the emdrometriosis from getting worse but the painfully periods aren't there so I see that as a good thing.

    I go to Florida in 10 days!! So excited!!! Hope you have a good time.

  • Thank you for your reply it's really helpful - I have a docs appointment on the 12th and we fly on the 22nd so hopefully I will have a good idea then about whether or not I should get some tablets ... just soooo much money to spend and not even be able to go swimming and sunbathe comfortably etc :(

    Ahh how exciting - hope you have tonnes of fun! xx

  • I know what you mean. I have just had a lap done only 10 days before I fly. Praying that I am ok to do all the shopping, parks and swimming that I had planned.

    Really hope it settles down for you. Xx

  • This article might help you make decisions about the Mirena dailymail.co.uk/femail/arti...

    Have you ever had surgery to remove the endo? GPs will often try to fob women off with Mirena or contraceptive pills but to my mind you have to get to the root of the problem and remove the endo if symptoms are bad and clean up diet and lifestyle.

    I know someone who took Norethisterone for her wedding and her first period following this was horrendous so keep that in mind. I had to take it as a bit of an emergency when I started bleeding uncontrollably when on holiday about 7 years ago. I didn't suffer any mood issues or bad next period. Recently my period was due to coincide with a holiday but rather than take Norethisterone I just cancelled the holiday. My views on drugs have changed a lot over the years. I'm not suggesting you cancel, just telling my story. It wasn't the end of the world!

  • Would tranexamic acid help? Have you tried it before?

    I agree with PP who said wait the 5-6 months. I had like a continual period for maybe 3 months after lap/Mirena. Then it started to become heavyish spotting, and now 5.5 months in, I get a little spotting here and there and my period is extremely light. So I think from that perspective it is worth waiting the 6 months if you can.

  • I'm not planning on getting it taken out I know it takes time to settle and for now it's not too much of an issue but don't want it ruin my £4000 holiday so just wondering what to try for that. Haven't tried tranx will mention to doctor ... is that hormonal?

  • No it's not. Here's some info:

    patient.co.uk/medicine/Tran...

    Usually you'd take it on the very heavy bleeding days (say on a period days 1-3) until the bleeding becomes lighter. It doesn't stop you bleeding so much as potentially help to lessen the amount/impact. As it's not hormonal it shouldn't affect mood. Some women find it lessens pain because the heavy bleeding causes more pain and discomfort.

    I hope you have a lovely holiday.

  • I've had my mirena in since jan, my bleeding didn't stop either, I had prostap 3 weeks ago in prep for hyster that stopped my bleeding straight away then it started again as that was settling in now it had started again, who knows everyone is different I don't think anything can stop it really? You'll have an awesome holiday though I was there this time last year I only bled one week of it though ;)

  • Thank you for your reply xx

  • I'm also having mirena trouble, had one in since january replaced during surgery in march. I've been getting back ache.I've had antibiotics incase of an infection. last week i was prescribed buscopan, which is a smooth muscle relaxant to try and calm uterus down. The bleeding has stopped but now the backache is back again and has changed. Ibuprofen and paracetamol is masking it. I've had enough it is coming out on tuesday, It is making me miserable, stopping me from running which I am really missing. I hope yours settles, give the buscopan a try.

You may also like...